Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)

A Legendre polynomial integral


Author: James L. Blue
Journal: Math. Comp. 33 (1979), 739-741
MSC: Primary 65D30; Secondary 33A45
MathSciNet review: 521287
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ \{ {P_n}(x)\} $ be the usual Legendre polynomials. The following integral is apparently new.

$\displaystyle \int _0^1{P_n}(2x - 1)\log \frac{1}{x}dx = \frac{{{{( - 1)}^n}}}{{n(n + 1)}}\quad {\text{for}}\;n \geqslant 1.$

It has an application in the construction of Gauss quadrature formulas on (0, 1) with weight function $ \log (1/x)$.

References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65D30, 33A45

Retrieve articles in all journals with MSC: 65D30, 33A45


Additional Information

DOI: http://dx.doi.org/10.1090/S0025-5718-1979-0521287-8
PII: S 0025-5718(1979)0521287-8
Article copyright: © Copyright 1979 American Mathematical Society